Alert archive / California / Small Craft Advisories in 2024

Small Craft Advisory 29, NWS Eureka, CA

March 1, 2024

NWS Eureka, CA issued this small craft advisory at Mar 1, 2024, 9:06 PM PST. It took effect at Mar 2, 2024, 9:00 AM PST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2024, 9:06 PM PST (05:06 UTC)
In effect from
Mar 2, 2024, 9:00 AM PST
Expired
Mar 4, 2024, 3:00 AM PST
In force
42 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

434 
WHUS76 KEKA 020506
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
906 PM PST Fri Mar 1 2024

PZZ455-475-021315-
/O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.NEW.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
906 PM PST Fri Mar 1 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 PM PST
SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 18 to 20 feet. For the Small Craft Advisory, 
  west winds 10 to 20 kt with gusts up to 25 kt and seas 13 to 
  18 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST 
  Saturday. For the Small Craft Advisory, from 9 AM Saturday to 
  9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-021315-
/O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.NEW.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino out 10 nm-
906 PM PST Fri Mar 1 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 PM PST
SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 15 to 18 feet. For the Small Craft Advisory, 
  southwest winds 5 to 15 kt and seas 10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST 
  Saturday. For the Small Craft Advisory, from 9 AM Saturday to 
  9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-021315-
/O.CON.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/
/O.NEW.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
906 PM PST Fri Mar 1 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 PM PST
SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 16 to 19 feet. For the Small Craft Advisory, 
  west winds 10 to 15 kt with gusts up to 25 kt and seas 11 to 
  16 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST 
  Saturday. For the Small Craft Advisory, from 9 AM Saturday to 
  9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$
9 follow-up statements
880 
WHUS76 KEKA 021039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
239 AM PST Sat Mar 2 2024

PZZ455-475-021845-
/O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
239 AM PST Sat Mar 2 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM PST SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 17 to 20 feet. For the Small Craft Advisory, 
  west winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 
  17 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST this 
  morning. For the Small Craft Advisory, from 9 AM this morning 
  to 9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-021845-
/O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino out 10 nm-
239 AM PST Sat Mar 2 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM PST SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 14 to 18 feet. For the Small Craft Advisory, 
  southwest winds 10 to 20 kt with gusts up to 25 kt and seas 10 
  to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST this 
  morning. For the Small Craft Advisory, from 9 AM this morning 
  to 9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-021845-
/O.CON.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
239 AM PST Sat Mar 2 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM PST SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 16 to 18 feet. For the Small Craft Advisory, 
  west winds 10 to 20 kt with gusts up to 25 kt and seas 11 to 
  15 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST this 
  morning. For the Small Craft Advisory, from 9 AM this morning 
  to 9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$
292 
WHUS76 KEKA 021623
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
823 AM PST Sat Mar 2 2024

PZZ455-475-030030-
/O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
823 AM PST Sat Mar 2 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 17 to 19 feet. For the Small Craft Advisory, 
  west winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 
  17 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST this 
  morning. For the Small Craft Advisory, until 9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-030030-
/O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino out 10 nm-
823 AM PST Sat Mar 2 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 14 to 16 feet. For the Small Craft Advisory, 
  southwest winds 10 to 20 kt with gusts up to 25 kt and seas 10 
  to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST this 
  morning. For the Small Craft Advisory, until 9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-030030-
/O.CON.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
823 AM PST Sat Mar 2 2024

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 16 to 18 feet. For the Small Craft Advisory, 
  west winds 10 to 20 kt with gusts up to 25 kt and seas 11 to 
  15 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 9 AM PST this 
  morning. For the Small Craft Advisory, until 9 PM PST Sunday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$
405 
WHUS76 KEKA 021650
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
850 AM PST Sat Mar 2 2024

PZZ455-475-030100-
/O.EXP.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
850 AM PST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  12 to 17 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-030100-
/O.EXP.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino out 10 nm-
850 AM PST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 10 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-030100-
/O.EXP.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/
/O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
850 AM PST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  11 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
178 
WHUS76 KEKA 022217
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
217 PM PST Sat Mar 2 2024

PZZ450-455-470-475-030630-
/O.EXT.KEKA.SC.Y.0029.000000T0000Z-240304T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
217 PM PST Sat Mar 2 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm, Pt St George to Cape 
  Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 
  nm.

* WHEN...Until 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
080 
WHUS76 KEKA 030446
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
846 PM PST Sat Mar 2 2024

PZZ450-455-470-475-031300-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
846 PM PST Sat Mar 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm, Pt St George to Cape 
  Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 
  nm.

* WHEN...Until 9 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
822 
WHUS76 KEKA 031018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
218 AM PST Sun Mar 3 2024

PZZ450-455-470-475-031830-
/O.EXT.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
218 AM PST Sun Mar 3 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm, Pt St George to Cape 
  Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 
  nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
907 
WHUS76 KEKA 031651
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 AM PST Sun Mar 3 2024

PZZ450-455-470-475-040100-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
851 AM PST Sun Mar 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm, Pt St George to Cape 
  Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 
  nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
995 
WHUS76 KEKA 032302
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
302 PM PST Sun Mar 3 2024

PZZ450-455-470-475-040715-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
302 PM PST Sun Mar 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...West winds 10 to 15 kt and seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm, Pt St George to Cape 
  Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 
  nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
706 
WHUS76 KEKA 040451
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 PM PST Sun Mar 3 2024

PZZ450-455-470-475-041100-
/O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
851 PM PST Sun Mar 3 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm, Pt St George to Cape 
  Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 
  nm.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 3:13 PM PST, 5 hours 53 minutes earlier.

Area forecast discussion, Mar 1, 3:13 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
313 PM PST Fri Mar 1 2024

.SYNOPSIS...A strong winter storm will continue to spread across the
area. Snow levels will quickly fall tonight to near 1000 feet with
heavy snow on mountain passes. Widespread small hail is expected all
along the coast through Saturday.

&&

.DISCUSSION...Showers crossing the area today have brought periods
of accumulating small hail and rain along the coast. Snow fell as
low as 2500 feet early this morning with 2 to 5 inches of snow
observed at Berry Summit, Oregon Mountain, and Buckhorn. More snow
has been observed at higher elevations with widespread chain
restrictions along highway 36.

As of late this afternoon, a strong line of thunderstorms and
associated cold front is approaching shore. This line is likely to
bring heavy small hail and winds all along shore and inland. Gusts
have already been observed near 50 mph Convective models show shower
coverage expanding behind the line with snow levels rapidly dropping
this evening. The GFS in particular well resolves a cold front aloft
behind the line with 500 mb temperatures dropping over 10 degrees
Celsius.

As cold air advects over the area and mixes down in showers, snow
levels are expected to drop between 500 and 1500 feet overnight.
Despite the cold air, moist onshore flow will most likely inhibit
any snow near sea level. As snow levels fall, 1 to 2 feet of snow is
expected on the highest mountain passes through the day on Saturday.
As cold air mixes down, 3 to 8 inches of snow is most likely on the
valley floor in Trinity COunty. These factors combined will lead to
challenging conditions along Highways 299, 199, 36, and 3. Even at
low elevations, 6 to 12 inches of snow remain most likely on the
highest elevations of Highways 101 and 20 as far south as Lake
County. There remains a good chance (50% chance) of 1 to 3 inches of
snow as low as Clear Lake.

Beyond snow, showers are expected to bring widespread small hail.
The threat for hail will be greatest late Saturday morning when
surface temperatures are coldest near the coast. Small hail on
roadways can create rapid and unexpectedly icy conditions. The threat
of small hail will be greatest in Humboldt and Del Norte Counties
but also extend all the way along the Mendocino coast. In addition,
showers will continue to bring gusty wind in excess of 45 mph in
exposed areas at least through the day on Saturday.

Most recent model runs have continued to pull QPF through the at
least early Sunday morning. Cold air stuck in valleys, especially in
Trinity County, may allow for light snow as low as 1000 feet again
early Sunday morning. 1 to 3 inches is again possible along Highway
101 with up to 1 foot of snow on high highway passes. Showers will
gradually diminish through early next week. Cold air moving further
east will allow for temperatures to once again gradually warm.
/JHW

&&

.AVIATION...Post frontal weather effects continued to keep somewhat pessimistic
conditions across the region today. Flight hazard impacts have been
quite significant at times for aviation, and sometimes acute at the
TAF sites. LLWS has tapered quite a bit. However, gusty SSE-SSW
surface winds remain fairly steady...especially at the Coast. By
late morning, Cig/Vis mostly improved from IFR/MVFR to VFR. Showers
and possible thunderstorms diminished through early afternoon, but
doppler radar indicated another bout of moving showers/thunderstorms
with embedded small hail moving over portions of the Del Norte/
Humboldt coast after 1 PM.  Tafs have remained a bit of a challenge
today due to persistent weather changes caused by a number of small
disturbances. Therefore, periods of adverse weather occurrences will
continued through Saturday. /TA

&&

.MARINE...WSW winds will remain strong today as showery conditions
continue. Stronger showers will bring gusty winds of up to 40 kts,
isolated thunder, small hail, and isolated waterspouts. Winds will
begin to ease tomorrow, but will remain gusty as showery conditions
continue through the weekend. A large, steep swell has filled in
elevating wave heights to up to 20 ft. This swell will gradually
diminish Sunday and Monday, with wave heights dipping below 10 feet
on Monday.

A short lull in winds is expected late Sunday and early Monday.
Another system approaches the area Monday which will increase
southerlies and bring steep wind waves once again. JDB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory until 4 PM PST Saturday for CAZ101-
     103.

     Winter Storm Warning until 10 AM PST Monday for CAZ102-
     105>108.

     Winter Weather Advisory until 10 PM PST this evening for
     CAZ104.

     Winter Storm Warning from 10 PM this evening to 10 AM PST
     Sunday for CAZ104-113-115.

     Winter Weather Advisory from 10 PM this evening to 4 PM PST
     Saturday for CAZ109.

     Winter Storm Warning from 10 PM this evening to 4 PM PST
     Saturday for CAZ110.

     Winter Storm Warning until 10 AM PST Sunday for CAZ111-114.

     Wind Advisory until 4 AM PST Saturday for CAZ115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until 9 AM PST Saturday for PZZ450-
     455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Mar 1, 7:02 PM PST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
702 PM PST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Non-Tstm Wnd Dmg 1 WSW Philo             39.06N 123.44W
03/01/2024                   Mendocino          CA   Law Enforcement

            Large rock in the roadway.

&&

JMM
Local storm report, Mar 1, 7:46 PM PST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
746 PM PST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Snow             2 WNW Ruth              40.29N 123.44W
03/01/2024  M9.0 inch        Trinity            CA   Trained Spotter

            Snow occurred from 7 PM Thu to 7 AM, then
            changed over the rain and rain/light snow
            mixed all day Fri. Station Elevation: 3099
            ft.

&&

DJB
Local storm report, Mar 1, 8:22 PM PST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
822 PM PST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Hail             3 NE Freshwater         40.80N 124.04W
03/01/2024  E0.25 inch       Humboldt           CA   Cocorahs

            Small hail reported.

&&

JMM
Local storm report, Mar 1, 8:23 PM PST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
823 PM PST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     Hail             2 NW Fortuna            40.61N 124.16W
03/01/2024  E0.25 inch       Humboldt           CA   Cocorahs

            Hail briefly covered ground, but is melting
            with rain. Gusty showers.

&&

JMM
Local storm report, Mar 1, 8:56 PM PST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
856 PM PST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     Non-Tstm Wnd Dmg 10 W Comptche           39.24N 123.78W
03/01/2024                   Mendocino          CA   Law Enforcement

            Tree and rocks across northbound lane.

&&

JMM
Local storm report, Mar 1, 8:57 PM PST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
857 PM PST Fri Mar 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     Landslide        3 SSE Hoopa             41.01N 123.65W
03/01/2024                   Humboldt           CA   Law Enforcement

            Rocks in both lanes.

&&

JMM

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:37 PM PSTSpecial Weather StatementEKA23 min
Mar 1, 5:25 PM PSTSpecial Weather StatementEKA35 min
Mar 1, 6:24 PM PSTSpecial Weather StatementEKALake36 min
Mar 2, 12:18 AM PSTSpecial Weather StatementEKAHumboldt27 min
Mar 2, 1:28 AM PSTSpecial Weather StatementEKAHumboldt32 min
Mar 2, 2:21 AM PSTSpecial Weather StatementEKA24 min
Mar 2, 4:27 AM PSTSpecial Weather StatementEKAHumboldt33 min
Mar 2, 10:11 AM PSTSpecial Weather StatementEKA34 min
Mar 2, 2:15 PM PSTSpecial Marine WarningEKA30 min

Nearby

Small Craft Advisories in California, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.